MAUDE Adverse Event Report: ETHICON INC. TPW 2X24IN 2-0 D/A BB-1,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TPW 2X24IN 2-0 D/A BB-1,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP
Catalog Number TPW42
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac surgery on (b)(6) 2026, and temporary pacing wire was used.During the suture connection process in the cardiac surgery, the suture broke and then it is unable to conduct electricity and changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device batch sgbhqh, tpw42-16 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/15/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One empty open overwrap, one empty folder, four needle- suture pieces and two needles pieces were received for analysis.Product code tpw42 which is a multistrand product and requires two strands double armed per packet.During the preliminary examination of the sample, it was noted that straight needle marks were present, and a fracture was observed in the notch section.Upon initial examination of the sample, no suture breakage was found.Although all ends appeared to be cut, one end was visibly twisted, likely due to a surgical instrument.Furthermore, body fluids were noted on the suture.A functional test was performed in one suture piece using an instron equipment and the tensile force was above the minimum requirements.Additionally, the swage and attachment area were observed as expected; however, one straight needle showed significant bending that created a loop in the swage area.In this loop, the end of the wire suture was braided, and a piece of silk suture was knotted within this section.Although no conclusion could be reached on the cause of the reported event.As with any device, care should be taken to avoid damage to the strand when handling.The event described could not be confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
TPW 2X24IN 2-0 D/A BB-1,SKS-3 BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24651220
Report Number2210968-2026-02893
Device Sequence Number10008762
Product Code LDF
UDI-Device Identifier10705031050914
UDI-Public(01)10705031050914(17)270531(10)SGBHQH(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTPW42
Device Lot NumberSGBHQH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown